Hello All - New here, but I've been coming here for info and experiences ever since I was diagnosed with gastritis / small ulcers / duodenal inflammation and h pylori after EGD.
Before I was diagnosed, I experienced severe stomach pain, bloating, appetite loss. Was prescribed triple therapy (80 mg omeprazole, amoxicillin, clarithromycin) for 14 days. 5th day in, had a nasty response to the clarithromycin that closed down my throat, making it difficult to swallow even water. Dr. said to keep with 40 mg omeprazole (20 mg day/night) and discontinue the antibiotics.
After about 3 weeks from that episode, had another EGD and h pylori was eradicated. Small ulcers and duodenal inflammation also gone, and gastritis was now just mild. Dr. said to continue with the 40 mg omeprazole for up to 8 weeks.
It's been about 3 weeks with the omeprazole (last week at 20 mg/day at my request approved by dr.), and I am having great difficulty swallowing. And since my gastritis has improved, pylori eradicated, etc., I can't figure out why it would now be difficult to swallow after all of this time. Feels like gas pressure pushes food (and liquid ) upwards most of the time (or things just sit in the stomach and it bloats). Food moves slowly down the throat. Also burning sensations in chest when swallowing certain things. I can only think it's related to the omeprazole.
Has anyone experienced this from omeprazole? I didn't have this as one of my symptoms pre-treatment. Dr. said i could discontinue for a few days to see how I feel, but does not recommend discontinuing it medically until gastritis all clear. Seeing my GI later this week. Feeling weak from this all-liquid diet...Thank you.